MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 1.2 MICRON FILTER, SECURE LOCK, 119 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, 1.2 MICRON FILTER, SECURE LOCK, 119 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 1955488
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is not available to be returned for evaluation; however, photos were provided and awaiting evaluation.Additional contact: (b)(6).
 
Event or Problem Description
The event involved a primary plum set, 1.2 micron filter, secure lock, 119 inch and occurred on an unspecified date.The report states that the filter and line leaking where filter is in the middle of the line.The leak occur near the circle areas on the blue filter.Total parenteral nutrition is being infused (lipids, dextrose, amino acid solutions) and line was infusing to patient when leaks occurred.No adverse harm but disruption to patient care.The total parenteral nutrition bag must be discarded as it cannot be respiked.The patient then has no nutrition for up to 24 hours as the tpn bag is customized for the individual patient and a new bag cannot be received until a new one is ordered and delivered.Therapy cannot be resumed until a new bag of tpn is provided.Tpn bag cannot be respiked with a new filter as tpn bag is not designed to have multiple spikes.No hole, cut, tears or any defect observed prior to using the filter.No harm was reported.
 
Additional Manufacturer Narrative
Photos provided showing the set in the packaging and out of packaging.No damages or anomalies noted.No samples were returned for investigation.The reported complaint could not be confirmed on the 195540488 primary plum set.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history record for lot 13487633 was reviewed and no non conformities were found that would have led to the reported complaint.

Brand Name
PRIMARY PLUM SET, 1.2 MICRON FILTER, SECURE LOCK, 119 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17330960
Report Number9615050-2023-00248
Device Sequence Number12666043
Product Code FPA
UDI-Device Identifier10887787008774
UDI-Public(01)10887787008774(17)260101(10)13487633
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Model Number1955488
Device Catalogue Number195540488
Device Lot Number13487633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/16/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION, MFR UNK
Patient SexUnknown